MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP FRACTUREURE 9MM COLLARLESS 440 SERIES

ENCORE MEDICAL L.P. FOUNDATION HIP; STEM, HIP FRACTUREURE 9MM COLLARLESS 440 SERIES
Model Number 440-00-090
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture from a fall.The previous surgery and the surgery detailed in this event occurred 1 month and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a ncmr#25279 associated with the main part #440-00-090, stem, hip fracture 9mm collarless 440 series, which documents that out of 1 part lot, 1 part was rejected due to uneven polish surface.After suitable rework the part was accepted.The devices were verified to have gone through an acceptable sterilization process and were within its expiration dates at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fracture from a fall.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.The agent has clearly mentioned that "patient fell at nursing home resulting in a peri prosthetic fracture.All implants removed and revised with expert".It seems that the event might have possibly occurred due to lack of post-operative care, patient noncompliance with medical instructions, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient fell at nursing home resulting in a peri prosthetic fracture.All implants were removed and revised with expert.

Brand Name
FOUNDATION HIP
Common Device Name
STEM, HIP FRACTUREURE 9MM COLLARLESS 440 SERIES
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9249623
Report Number1644408-2019-01044
Device Sequence Number13996284
Product Code JDI
UDI-Device Identifier00888912085922
UDI-Public(01)00888912085922
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number440-00-090
Device Catalogue Number440-00-090
Device Lot Number519C1013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-01-221 LOT 777B1188; 412-02-043 LOT 987B1067
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR